MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHSIS KNE PATELLOFEMOROTIBIAL SMI-CONSTRAIND CMNTED POLYMER/MTAL/POLYMR

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHSIS KNE PATELLOFEMOROTIBIAL SMI-CONSTRAIND CMNTED POLYMER/MTAL/POLYMR
Catalog Number 76539166
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed, in a dislocated head.
 
Event or Problem Description
It was reported that a dislocation occurred.No medical intervention was reported.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, based on the limited information provided and without the return of the device for evaluation the root cause of the reported dislocation cannot be definitively concluded.However, given the two separately reported dislocations so soon after implantation (10 days) the failure to maintain post-operative hip precautions cannot be ruled out based on the patients reportedly dislocation from seated (and/ or lying in bed) positions.The future impact to the patient cannot be determine.Should additional information become available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 M / +4
Common Device Name
PROSTHSIS KNE PATELLOFEMOROTIBIAL SMI-CONSTRAIND CMNTED POLYMER/MTAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8167174
Report Number1020279-2018-02794
Device Sequence Number14113502
Product Code LZO
UDI-Device Identifier03596010566966
UDI-Public03596010566966
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number76539166
Device Lot Number18FT05323
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer11/19/2018
11/19/2018
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date12/19/2018
06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;